Story So Far - 21 On The "big Three"... | HairLossTalk Forums

Story So Far - 21 On The "big Three"...

Discussion in 'Tell Your Story' started by BaldingTom, Mar 3, 2018.

  1. BaldingTom

    BaldingTom New Member My Regimen

    Joined:
    Mar 3, 2018
    Messages:
    5
    Likes Received:
    0
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    I've been lurking a lot so have now decided to begin a thread of my own! Partly for another story for people to read and partly to keep track of my thoughts. Hopefully I'll remember to keep it updated!

    So I noticed I was thinning on the crown a few years back but didn't pay any attention to it. Once I started to get some comments I decided to do something about it and get on treatment.

    Summer 2017:
    Began using Regaine Foam (5%) twice daily though not religiously. Always at least once a day though. I have medium hair so struggle to get it onto my scalp instead of my hair but try my best. Over the months I potentially noticed some regrowth but difficult to tell due to my hair length fluctuating a lot.

    December 2017/January 2018:
    Made a concerted effort to apply the foam twice a day religiously

    February 2018:
    Began using Nizoral 2-3 times a week though I haven't been leaving it on very long.

    Late Feb 2018:
    Began using Regaine Liquid (5%) in the evenings (continuing with foam in the morning). Idea being that the liquid may be absorbed better and may be easier to apply without soaking my hair instead. Also decided to bite the bullet and begin finasteride (generic) 1mg/day.

    I am now definitely noticing a heavy shed which I'm attributing to the Regaine Liquid. More hairs coming out in the shower/when applying Regaine and a definite visible increase in thinning. I haven't found it easier to apply and it still gets in my hair but I'm thinking if it's causing a shed then it suggests it's being absorbed well as it's doing something?

    Regarding the Finasteride I initially had no noticeable sides at all. On the tenth day I had no morning wood (which is rare for me) and had difficulty obtaining an erection during the day. Today is the 11th day and again no morning wood and could only obtain a soft erection. Thoughts? Part of me wants to ride it out and see if it improves but a large part of me wants to drop the finasteride asap!

    What do you all think? Am I doing the right things? Any suggestions/improvements?
     
  2. BaldingTom

    BaldingTom New Member My Regimen

    Joined:
    Mar 3, 2018
    Messages:
    5
    Likes Received:
    0
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    Hi all,

    A few days further on and I'm still experiencing sides from the finasteride.

    What's the consensus? Is it possible to ride out the sides and how long would this take? Or am I best dropping it?

    Thanks :)
     
  3. TONSofBODYHAIR

    TONSofBODYHAIR Established Member My Regimen

    Joined:
    Nov 21, 2017
    Messages:
    287
    Likes Received:
    333
    Dislikes Received:
    13
    My Regimen:
    My Regimen
    My Regimen
    If it persists i'd say consider lowdosing or get off immediately.
     
  4. Murkey Thumb

    Murkey Thumb Experienced Member My Regimen

    Joined:
    Dec 19, 2017
    Messages:
    854
    Likes Received:
    580
    Dislikes Received:
    28
    My Regimen:
    My Regimen
    My Regimen
    Doesn't sound good! How is your mood? Getting any brain fog?
     
  5. BaldingTom

    BaldingTom New Member My Regimen

    Joined:
    Mar 3, 2018
    Messages:
    5
    Likes Received:
    0
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    Mood is normal as far as I can tell... Do sides usually pass with time? If so how long would you leave it?

    Or I'm tempted to follow ToBH's advice and quit... :/
     
  6. BaldingTom

    BaldingTom New Member My Regimen

    Joined:
    Mar 3, 2018
    Messages:
    5
    Likes Received:
    0
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    On the plus side, since my initial post shedding seems to have decreased a lot! Don't know whether it's me adjusting to the liquid minoxidil or the finasteride having an effect... 2 weeks for finasteride to take effect seems a bit fast...
     
  7. Murkey Thumb

    Murkey Thumb Experienced Member My Regimen

    Joined:
    Dec 19, 2017
    Messages:
    854
    Likes Received:
    580
    Dislikes Received:
    28
    My Regimen:
    My Regimen
    My Regimen
    It could be your body just adjusting to new DHT levels. Try it another week and see if your morning wood returns. I didn't get any sides until the 2 month mark but we are all different.
     
  8. BaldingTom

    BaldingTom New Member My Regimen

    Joined:
    Mar 3, 2018
    Messages:
    5
    Likes Received:
    0
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    Okay, I'll stick with it a bit. Did your sides subside at all or stick with you? Are you still on finasteride?
     
  9. Murkey Thumb

    Murkey Thumb Experienced Member My Regimen

    Joined:
    Dec 19, 2017
    Messages:
    854
    Likes Received:
    580
    Dislikes Received:
    28
    My Regimen:
    My Regimen
    My Regimen
    My sides kind of snuck up on me with Finasteride (I blamed other things).

    After a few months I was getting brain fog and thought I was generally depressed for over a year but insomnia kicked in after a year and with it lack of drive generally. I noticed the lack of morning wood right from the start but as long as I could still perform it didn't bother me much. Its not until I came away from it that I actually realised how much it was affecting my life. 3 months clear now and I feel great, sleep well and wake with the morning glory.

    Don't get me wrong most people take it for years with no serious sides and it does work. However its not for me.
     

Share This Page